Sometimes certain medications are the cause of smell or taste disorders, and improvement occurs when that medicine is stopped or changed. Although certain medications can cause chemosensory problems, othersparticularly anti-allergy drugsseem to improve the senses of taste and smell. Some patients, notably those with serious respiratory infections or seasonal allergies, regain their smell or taste simply by waiting for their illness to run its course. In many cases, nasal obstructions, such as polyps, can be removed to restore airflow to the receptor area and can correct the loss of smell and taste. Occasionally, chemosenses return to normal just as spontaneously as they disappeared.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.